Alert archive / Pennsylvania / Tornado Warnings in 1995
Tornado Warning 3, NWS Binghamton, NY
NWS Binghamton, NY issued this tornado warning at Aug 12, 1995, 4:03 PM EDT for Wyoming County, Pennsylvania. It was in force for 42 min.
The area
The counties it named.
The facts
- Issued
- Aug 12, 1995, 4:03 PM EDT (20:03 UTC)
- Expired
- Aug 12, 1995, 4:45 PM EDT
- In force
- 42 min
- Issued by
- NWS Binghamton, NY
- Area
- Whole counties
County Wyoming County, PA
The nearest sounding before it
Albany, NY (KALB), launched 12:00Z, 8.1 hours before the alert went out and 222 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 642 J/kg
- Mixed-layer CIN
- -42 J/kg
- Mixed-layer LCL
- 711 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- 113 m²/s²
- 0-3 km storm-relative helicity
- 138 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.4
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KBGM 122002 TORBGM PAC131-122045- BULLETIN - EBS ACTIVATION REQUESTED TORNADO WARNING NATIONAL WEATHER SERVICE BINGHAMTON NY 403 PM EDT SAT AUG 12 1995 THE NATIONAL WEATHER SERVICE IN BINGHAMTON NY HAS ISSUED A TORNADO WARNING EFFECTIVE UNTIL 445 PM EDT FOR PEOPLE IN THE FOLLOWING LOCATION...... IN NORTHEAST PENNSYLVANIA ...WYOMING COUNTY AT 402 PM DOPPLER RADAR SHOWED A POSSIBLE TORNADO NEAR MESHOPPEN MOVING SOUTHEAST ABOUT 25 MILES AN HOUR. THIS STORM WILL BE NEAR TUNKHANNOCK AT 425 PM. IF YOU ARE IN THE PATH OF A TORNADO...THE SAFEST PLACE IS A BASEMENT. GET UNDER A WORKBENCH OR PIECE OF STURDY FURNITURE. IF NO BASEMENT IS AVAILABLE...SEEK SHELTER IN AN INTERIOR ROOM SUCH AS A CLOSET ON THE LOWEST FLOOR. USE BLANKETS...PILLOWS... OR CUSHIONS TO COVER YOUR BODY. AVOID WINDOWS.
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Binghamton, NY wrote its last area forecast discussion before this tornado warning went out at Aug 12, 2:03 PM EDT, 2 hours earlier.
Area forecast discussion, Aug 12, 2:03 PM EDT, 2 hours before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BINGHAMTON NY 200 PM EDT SAT AUG 10 1995 DESPITE NMRS ATT AND FILE MANIPULATIONS UNABLE TO GET ANY PCGRIDDS AT BGM. FROM: WSO AVP (MIKE J.) 140 PM EDT SAT AUG 12 1995 LATEST 88D IMAGERY SHOWS RWS PULLING TO THE E ACRS THE SUS RGN... WRN CATS...MOHAWK VLY...AND XTRM NERN PA. BEHIND THIS ACTIVITY... SAT LOOPS AND SAO/S HAVE DEPICTED SOME THINNING OF THE CLD COVER FROM THE CNTRL SRN TIER TWD THE AVP AREA. MEANWHILE...SFC COLD FRNT IS PUSHING SEWD ACRS LK ONT. ADAP DATA INDICATES THAT THERE ARE POCKETS OF MDT INSTAB OVR THE RGN (LI/S OF -4 TO -6)...ALTHO THE BEST MOIST CONV REMAINS FOCUSED ALG THE FRNTL BNDRY ITSELF. AS THE FRNT CONTS TO WORK ITS WAY SWD THRU THE FCST AREA LT THIS AFTN INTO THE EVE...ADDTNL RWS/TRWS CUD POP UP. THUS...CARRYING CHC POPS THRU ERLY EVE FOR MOST ZNS SEEMS APPROPRIATE. WE MAY BE ABLE TO KEEP MENTION OF PRECIP OUT OF OUR NRN-MOST ZNS SINCE DRIER AIR WILL BE ON THE DOORSTEP BY ARND PRESS TIME. AT ANY RATE...LTR TNT WE SHUD SEE CLRG ALL AREAS AS A REFRESHING AMS BUILDS IN FROM ERN CANADA. I DON/T THINK FOG WILL BE A WIDESPREAD PROBLEM OVRNT DUE TO BNDRY LYR DRY ADVCTN...DESPITE MOIST GRND CONDS WHERE RAIN FELL ERLYR. SUN THRU MON...LOOKS LIKE A REAL WINNER WX-WISE. MODELS PUSH SFC FRNT INTO THE DELMARVA VCNTY BEFORE STALLING IT OUT. SFC HI MOVG ACRS THE NERN STATES SHUD GIVE US A M/SNY...M/CLR...M/SNY PD. WE MAY NOTICE HUMIDITY LVLS CLIMBING SOME BY LT MON WITH SRLY FLOW ONCE AGN ESTABLISHING ITSELF...BUT ALL IN ALL STILL A PLEASANT DAY. GUIDANCE TEMPS LOOK REASONABLE AND HAVE BASICALLY ACCEPTED THEM. THAT/S IT FROM HERE. HAVE A GOOD EVENING. AVP ZFPBGM WILL BE AVBL IN ABT 15 MIN. WHITE .BGM...NONE
Nearby
Tornado Warnings in Pennsylvania, 1995Every tornado warning in 1995Tornadoes in 1995
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.